return to treatment page
|Daughter is talking to the Heather about her increased blood sugar due to chemo meds.|
Daughter: Hi, Mom. What's the matter? You look really upset this morning.
Heather: My sugar! It's my sugar. It was 223 this morning. It's never been that high. Yesterday it was 194. It's just been creeping up this week. I'm hardly eating anything, cuz I'm not really hungry. I'm taking my sugar pills. I don't get it.
Daughter: So what did you have for breakfast?
Heather: I didn't feel like much. Just a piece of toast and my black coffee.
Daughter: And supper?
Heather: You know, your sis was here and made me some bacon and eggs. It didn't smell good to me, but I had a few bites.
Daughter: You're not sneakin' any doughnuts, are you? Sounds to me like we need to call the nurse - or just take you over to the clinic.
Heather: No, I don't want to go to the clinic. They'll just be mad at me, cuz my sugar's so high. I've always worked so hard to keep my sugar down.
Daughter: Hey, Mom. Remember, they said this might happen with your chemo. Sometimes the medicine makes your sugar go up. So we need to go see your doctor, let them know what's going on and they can help us fix it. It's probably just your chemo. But let's get it taken care of before it gets any higher.